Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 44, NWS Melbourne, FL

December 16, 2016

NWS Melbourne, FL issued this small craft advisory at Dec 16, 2016, 3:21 PM EST. It took effect at Dec 17, 2016, 4:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2016, 3:21 PM EST (20:21 UTC)
In effect from
Dec 17, 2016, 4:00 AM EST
Expired
Dec 17, 2016, 4:00 PM EST
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

898 
WHUS72 KMLB 162021
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EST FRI DEC 16 2016

AMZ570-572-575-172100-
/O.NEW.KMLB.SC.Y.0044.161217T0900Z-161217T2100Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
321 PM EST FRI DEC 16 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST
SATURDAY. 

* WINDS...SOUTH TO SOUTHEAST WINDS UP TO 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS BUILDING UP TO 7 FEET OFFSHORE LATE TONIGHT
  THROUGH SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 3:03 PM EST, 18 minutes earlier.

Area forecast discussion, Dec 16, 3:03 PM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
303 PM EST Fri Dec 16 2016

.DISCUSSION...
...Unseasonably Warm This Weekend With Better Rain Chance
Sunday...

Currently-Tonight...Combination of elevated moisture and E/SE
flow in the low levels is already beginning to generate a few
convergent cloud bands and isolated showers over the coastal
waters. Some of this light shower activity is already moving
onshore near Fort Pierce, and may persist into late afternoon. As
high pressure pushes offshore of the Mid-Atlantic coast, winds
will veer to the S/SE into tonight and keep a lingering slight
chance of onshore moving showers, mainly along the Treasure Coast.
Milder temperatures expected overnight, with lows in the low 60s,
except mid/upper 60s along the coast from the Cape southward where
an onshore wind persists. Patchy fog will be possible over the
interior late tonight, lingering through early morning Saturday.

Saturday...S/SE flow across the area tomorrow will increase
temperatures and low level moisture across the region. Highs will be
near record values for some locations, reaching the low to mid 80s
in the afternoon. Rain chances will remain low and mainly limited to
onshore moving showers along the coast in the morning and over
inland areas south of Orlando into the afternoon.

Sun...Axis of Wrn atlc high pressure ridge wl remain over central
FL. Deep S/SE flow will bring temps well above seasonal normals
with near record warmth well into the 80s. Some sct showers are
forecast to develop during the afternoon into evening with a merger
of boundaries leading up to a brief window of opportunity for
instability and boundary interaction to force inland and coastal
shower development. SW steering level winds will bring activity
toward the marine area into the evening. A mention of thunder may
be added at some point as well.

Mon-Thu...(from prev disc) broad upper trough flattens and moves
from midwest toward eastern seaboard. Series of weak shortwave
troughs work through the pattern with most pronounced/southern
feature crossing FL late Thu. Band of high (1.50-1.75 inch)
precipitable water sets up quasi-stationary from the lower Gulf to
central peninsula Mon-Wed as surface boundary reaches CWA, stalls
and gradually loses identify as upper support wanes.

Shallow northerly flow gradually bridges the weakening boundary.
Extended duration of considerable cloudiness with periods of
scattered showers, with greatest chance favoring earlier diurnal
periods (Mon/Tue). Support lacking for POPs above 30 percent or
meaningful accumulations. Prospect of stronger shortwave trough
suggests cold frontal passage late Friday, sweeping through CWA
bringing an end to cloudy/low POP period and dropping temps toward
climo for the first time in nearly two weeks. Otherwise, temps
above normal through the period but moderating downward each day
Mon-Wed due to clouds/precip and onset of shallow northerly flow.
Weak warm air advection Thu in advance of stronger front, with
onset of cooling just beyond this forecast period.

&&

.AVIATION...
Mainly VFR. Tempo MVFR conds will be possible with any onshore
moving showers, mainly south of KMLB tonight into tomorrow. Also
patchy fog will be possible over the interior, which will be able
to produce tempo IFR/MVFR conditions late tonight through early
morning Saturday.

&&

.MARINE...
Tonight-Saturday...Area of high pressure will push offshore of the
Mid-Atlantic coast, veering winds to the S/SE. Wind speeds are
expected to increase up to 15-20 knots offshore tonight and these
winds will combine with an easterly swell to produce a brief period
of 7 foot seas offshore from late tonight through Saturday. Have
therefore issued a short-lived SCA for the offshore waters for this
timeframe.

Sun...Southerly flow 15-20 kt offshore and 10-15 kt nearshore Sun
will begin to lessen Sun night as surface high moves farther east
and gradient begins to relax. Seas generally 3-4 ft nearshore and
4-6 ft offshore. Increasing coverage of marine showers.

Mon-Tue...Flow relaxes significantly early next week as surface
trough approaches area. Onshore winds 10 kt or less becomes N 10
kt from Cape Canaveral northward by late Tue. Seas 2-4 ft
nearshore and 4-6 ft offshore. Scattered showers through the
period as frontal trough stalls.

&&

.CLIMATE...
Local warm temperature records the next two days:

LOC  DATE   HI-MAX  HI-MIN
DAB 17-Dec  84 2015 69 2015
MCO 17-Dec  87 1922 70 1977
MLB 17-Dec  86 2015 70 2015
VRB 17-Dec  87 2015 69 1964

DAB 18-Dec  84 1961 68 1961
MCO 18-Dec  90 1961 67 1961
MLB 18-Dec  88 1961 68 1961
VRB 18-Dec  86 1961 71 2006

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  61  82  66  84 /  10  10  10  30
MCO  62  84  67  85 /   0  10  10  30
MLB  66  83  72  84 /  10  20  20  40
VRB  66  83  71  85 /  20  20  20  40
LEE  61  83  66  85 /   0  10  10  30
SFB  62  84  67  86 /   0  10  10  30
ORL  62  84  67  85 /   0  10  10  30
FPR  65  83  71  84 /  20  20  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 AM to 4 PM EST Saturday for Flagler
     Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
     Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Weitlich
LONG TERM....Pendergrast
Hazardous weather outlook, Dec 16, 4:41 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
441 AM EST FRI DEC 16 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-162300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
441 AM EST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
A SMALL OCEAN SWELL, COUPLED WITH ASTRONOMICAL EFFECTS FROM THE
RECENT SUPERMOON, WILL RESULT IN A MODERATE RISK FOR RIP CURRENTS
AT AREA BEACHES. THE THREAT WILL BE HIGHEST FROM ABOUT NOON
THROUGH SUNSET. CHECK WITH THE BEACH PATROL FOR ADDITIONAL
INFORMATION ABOUT OCEAN HAZARDS. IF ENTERING THE CHILLY SURF, DO
SO ONLY NEAR A LIFEGUARD.

.WIND AND SEA IMPACT...
A MODERATE ONSHORE BREEZE WILL PRODUCE POOR CONDITIONS FOR SMALL
CRAFT OPERATION TODAY, THEN A MODERATE TO FRESH SOUTHEAST BREEZE
TONIGHT IS FORECAST TO PRODUCE POOR TO MARGINALLY HAZARDOUS
CONDITIONS, ESPECIALLY IN THE GULF STREAM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WIND AND SEA CONDITIONS WILL REMAIN POOR FOR SMALL CRAFT INTO
THIS WEEKEND. A HAZARD FOR RIP CURRENTS WILL BE PRESENT AS WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.